Alert archive / Virginia / Tornado Warnings in 2009

Tornado Warning 6, NWS Blacksburg, VA

June 4, 2009Bedford County, Franklin County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this tornado warning at Jun 4, 2009, 1:51 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2009, 1:51 PM EDT (17:51 UTC)
Expired
Jun 4, 2009, 2:45 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:01 PM EDTHAIL 0.756 E Rocky Mount, VAPENNY HAIL IN GLADEHILL.
Jun 4, 2:15 PM EDTTSTM WND DMG3 Ssw Western Smith Mou, VABOAT OVERTURNED. SEVERAL TREES DOWN IN THE GLADEHILL AREA. POSSIBLE TORNADO IN THE GLADEHILL AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KRNK 041751
TORRNK
VAC019-067-143-041845-
/O.NEW.KRNK.TO.W.0006.090604T1751Z-090604T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 245 PM EDT.

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROCKY
  MOUNT...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  WESTERN SMITH MOUNTAIN LAKE...
  SOUTHERN SMITH MOUNTAIN LAKE...
  SMITH MOUNTAIN LAKE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

&&

LAT...LON 3715 7956 3697 7949 3695 7986 3704 7989
TIME...MOT...LOC 1751Z 262DEG 19KT 3700 7983

$$

SK
2 follow-up statements
000 
WWUS51 KRNK 041806
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT THU JUN 4 2009

VAC019-041816-
/O.CAN.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
BEDFORD VA-
206 PM EDT THU JUN 4 2009

...THE TORNADO WARNING FOR SOUTHERN BEDFORD COUNTY IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
      3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1806Z 268DEG 18KT 3699 7975

$$

VAC067-143-041845-
/O.CON.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
FRANKLIN VA-PITTSYLVANIA VA-
206 PM EDT THU JUN 4 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN PITTSYLVANIA AND EASTERN FRANKLIN COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF
SOUTHERN SMITH MOUNTAIN LAKE...OR 7 MILES WEST OF PENHOOK...MOVING
EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
      3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1806Z 268DEG 18KT 3699 7975

$$

SK
000 
WWUS51 KRNK 041839
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT THU JUN 4 2009

VAC067-143-041848-
/O.EXP.KRNK.TO.W.0006.000000T0000Z-090604T1845Z/
FRANKLIN VA-PITTSYLVANIA VA-
239 PM EDT THU JUN 4 2009

...THE FIRST TORNADO WARNING FOR NORTHWESTERN PITTSYLVANIA AND 
EASTERN FRANKLIN COUNTIES EXPIRES AT 245 PM EDT...

HOWEVER A SECOND TORNADO FOR NORTHWEST PITTSYLVANIA COUNTY REMAINS 
IN EFFECT UNTIL 3:15 PM EDT. A FOLLOW UP STATEMENT TO THAT WARNING 
WILL FOLLOW SHORTLY.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3695 7978 3702 7978 3707 7960 3704 7958
      3706 7956 3704 7951 3697 7949
TIME...MOT...LOC 1838Z 268DEG 18KT 3700 7955

$$

SK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 12:49 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 4, 12:49 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT THU JUN 4 2009

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO THE REGION THIS AFTERNOON
AND WILL STALL NEAR THE VIRGINIA/NORTH CAROLINA BORDER TONIGHT.
LOW PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID
ATLANTIC AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH
AND EAST BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE
AREA SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
RAISED HIGH TEMPERATURES A FEW DEGREES ALONG SFC OBS TRENDS AND
MODELS.

FLOOD WATCH REMAIN IN EFFECT THROUGH FRIDAY MORNING. THIS MORNINGS
RNK 12Z SOUNDING DISPLAYED PLENTY OF MOISTURE UP TO 500 MB WITH A
PWAT AROUND 1.2 INCHES AND A SW FLOW. KFCX 88D SHOWED SCT
CONVECTION ACROSS THE NORTHWEST CORNER OF SCOPE. TEMPERATURES ARE
STARTING MILD THIS MORNING...BUT CLOUD COVER WILL HINDER RISE THIS
AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
COLD FRONT SAGGING SLOWLY SOUTH THIS AFTERNOON. WILL MAKE A FEW
MINOR ADJUSTMENTS TO ISC GRIDS AND REVIEW 12Z MODELS AND WSR-88D
TRENDS FOR POSSIBLE ADJUSTMENTS TO FLOOD WATCH.

 PREVIOUS DISCUSSION

BY FRIDAY MORNING THE SURFACE AND 850 MB LOWS OVER THE LOWER
MISSISSIPPI VALLEY AND ALONG THE GULF COAST MERGE INTO ONE OVER
SOUTHWEST VIRGINIA. THEN BY SATURDAY MORNING THE LOW WILL BE OFF THE
NEW ENGLAND COAST WITH EVEN THE 850 BOUNDARY WELL SOUTHEAST OF THE
COUNTY WARNING AREA WITH THE SURFACE HIGH CENTERED OVER THE OHIO
VALLEY.

PRECIPITABLE WATER VALUES ALONG AND SOUTH OF THE FRONT REMAIN IN THE
1.0 TO 1.5 INCH RANGE. THIS MOIST AIRMASS DOES NOT MOVE OUT OF THE
FORECAST AREA UNTIL SATURDAY MORNING. BY THE END OF THE DAY THE
FRONT WILL BE ALONG THE VIRGINA/NORTH CAROLINA BORDER WITH THE MOST
UNSTABLE AIRMASS JUST TO THE SOUTH. ALL THE CLOUDS AND PRECIPITATION
WILL ALSO KEEP THE AIRMASS FROM DESTABILIZING. ELEVATED CONVECTION
IS POSSIBLE ANYWHERE THROUGHOUT THE AREA TODAY. BUFKIT IS SHOWING AN
ELEVATED CAPE STILL AROUND 900 J/KG THIS AFTERNOON. GIVEN THE VERY
MOIST AIRMASS AND THE GOOD SYNOPTIC SCALE LIFT THROUGH FRIDAY
MORNING...WILL BE EXTENDING AND EXPANDING AREA WHERE THERE IS A
THREAT OF FLOODING AND COVERING THE ENTIRE COUNTY WARNING AREA WITH
A FLOOD WATCH THROUGH NOON ON FRIDAY.

COOLEST TEMPERATURES TODAY WILL BE IN THE NORTHEAST PART OF THE
FORECAST AREA WHERE THE SURFACE PATTERN WILL RESEMBLE A WEAK WEDGE.
EVEN WITH THE FRONT COMING THROUGH...NO MAJOR CHANGE IN TEMPERATURES
BEHIND THE BOUNDARY. BIGGEST IMPACT WILL BE THE AMOUNT OF SUNSHINE
EACH DAY. WILL STAY CLOSE TO A BLEND OF MET/MAV GUIDANCE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
BY FRIDAY NIGHT...A STRONGER SFC LOW WILL BE EXITING THE
COAST...PULLING THE FRONT AND THE PRECIP SHIELD SOUTH AND EAST OF
THE CWA. NO CHANGES TO THE TIMING OF THE BACK EDGE OF THE
PRECIPITATION NEEDED AT THIS TIME.

WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN.
THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE
ACROSS THE HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE
NEAR NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE
MID 80S IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.

FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.

A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE REGION TODAY.
MVFR/IFR CONDITIONS ARE POSSIBLE WITH CONVECTION AND LOW CLOUDS.
SHOWERS AND EMBEDDED THUNDERSTORMS WITH MVFR CEILINGS AND
VISIBILITIES WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT THE
DAY. THE BEST CHANCE FOR THUNDERSTORMS ARE IN THE SOUTHERN PART OF
THE FORECAST AREA...ALONG AND SOUTH OF THE BOUNDARY.

BUFKIT CONTINUES TO SHOW ELEVATED INSTABILITY EVEN AS FAR NORTH AS
LYNCHBURG BUT THE PROBABILITY IS NOT HIGH ENOUGH TO EVEN INCLUDE
THUNDER IN THE TAF FOR NOW.

NORTH OF THE BOUNDARY...CEILINGS WILL CONTINUE TO LOWER THIS
AFTERNOON AND TONIGHT. THE LOWER CEILINGS IN COMBINATION WITH
WIDESPREAD MODERATE RAIN TONIGHT WILL RESULT IN A PROLONGED PERIOD
OF IFR CONDITIONS AT ALL TAF SITES.

VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO VALLEY ON
SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE SLOWLY
INCREASES EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
     032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.

&&

SYNOPSIS...AMS/KK
NEAR TERM...AMS/KK
SHORT TERM...AMS/KK
LONG TERM...KK
AVIATION...AMS/KK
Hazardous weather outlook, Jun 4, 5:22 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 AM EDT THU JUN 4 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-050930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
522 AM EDT THU JUN 4 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 10:33 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     ROCKBRIDGE BATHS        37.90N 79.42W
06/03/2009                   ROCKBRIDGE         VA   DEPT OF HIGHWAYS

            LARGE TREE DOWN.

&&

SK
Local storm report, Jun 4, 10:34 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 W MEADOWS OF DAN      36.73N 80.43W
06/03/2009  M1.00 INCH       PATRICK            VA   POST OFFICE

&&

MARCC
Local storm report, Jun 4, 11:03 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 AM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             1 W BROWNSBURG          37.93N 79.34W
06/03/2009  E0.75 INCH       ROCKBRIDGE         VA   PUBLIC

            REPORTED BY PUBLIC ON HAYS CREEK ROAD JUST WEST OF
            BROWNSBURG. ALSO A LARGE LIMB DOWN, BUT MAY HAVE BEEN DUE
            TO LIGHTNING...THEY WERE NOT HOME WHEN IT CAME DOWN.

&&

SK
Special weather statement, Jun 4, 11:42 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 AM EDT THU JUN 4 2009

VAZ013-014-016-017-041645-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
1142 AM EDT THU JUN 4 2009

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CARROLL...FLOYD...MONTGOMERY
AND PULASKI COUNTIES...

AT 1141 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 7 MILES
SOUTHWEST OF INDIAN VALLEY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS SHOWER WILL BE NEAR INDIAN VALLEY...AND WILLIS AROUND 1155 AM...
COPPER VALLEY...ALUM RIDGE...AND GRAYSONTOWN AROUND 1205 PM...
CHILDRESS AROUND 1215 PM...PILOT AROUND 1225 PM...CHRISTIANSBURG
AROUND 1230 PM AND TERRYS FORK AROUND 1235 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3686 8080 3687 8078 3689 8073 3691 8075
      3721 8035 3703 8014 3673 8067

EXPERIMENTAL

KK
Local storm report, Jun 4, 12:10 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             5 NNE FANCY GAP         36.73N 80.68W
06/03/2009  E0.75 INCH       CARROLL            VA   PUBLIC

&&

MARCC
Local storm report, Jun 4, 1:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 WSW ROCKY MOUNT       36.99N 79.93W
06/04/2009                   FRANKLIN           VA   TRAINED SPOTTER

            2 TREES DOWN

&&

MARCC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:48 AM EDTFlood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more31 hr
Jun 4, 11:42 AM EDTSpecial Weather StatementRNKFloyd, Montgomery63 min
Jun 4, 12:39 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Roanoke66 min
Jun 4, 1:43 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania50 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe47 min
Jun 4, 2:10 PM EDTSpecial Weather StatementRNKHalifax65 min
Jun 4, 2:18 PM EDTTornado WarningRNKFranklin, Pittsylvania57 min
Jun 4, 2:24 PM EDTFlash Flood WarningRNKGrayson, Smyth4 hr
Jun 4, 2:43 PM EDTFlash Flood WarningRNKWythe4 hr
Jun 4, 2:44 PM EDTSevere Thunderstorm WarningRNKBedford, Pittsylvania50 min
Jun 4, 2:54 PM EDTSpecial Weather StatementRNKCity of Danville66 min
Jun 4, 2:56 PM EDTTornado WarningRNKPittsylvania49 min
Jun 4, 3:00 PM EDTFlash Flood WarningRNKPittsylvania, City of Danville6 hr
Jun 4, 3:04 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville56 min
Jun 4, 3:15 PM EDTSpecial Weather StatementRNKBland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more60 min
Jun 4, 3:17 PM EDTFlash Flood WarningRNKPulaski6 hr
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRNKCharlotte29 min
Jun 4, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski39 min
Jun 4, 3:52 PM EDTSevere Thunderstorm WarningRNKBland, Giles32 min
Jun 4, 4:07 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski26 min
Jun 4, 4:11 PM EDTFlash Flood WarningRNKHalifax6 hr
Jun 4, 4:23 PM EDTSpecial Weather StatementRNKSmyth, Tazewell67 min
Jun 4, 4:26 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville64 min
Jun 4, 5:03 PM EDTFlash Flood WarningRNKTazewell5 hr
Jun 4, 5:06 PM EDTFlash Flood WarningRNKPittsylvania6 hr
Jun 4, 7:54 PM EDTFlash Flood WarningRNKBland, Wythe6 hr

Nearby

Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.